MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA CUP: VERSAFITCUP CC TRIO ACETABULAR SHELL CC TRIO Ø 50; ACETABULAR CUP

MEDACTA INTERNATIONAL SA CUP: VERSAFITCUP CC TRIO ACETABULAR SHELL CC TRIO Ø 50; ACETABULAR CUP
Catalog Number 01.26.45.0050
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 10 december 2019.Lot 157648: 100 items manufactured and released on 24-mar-2016.Expiration date: 2021-03-10.No anomalies found related to the problem.To date, 88 items of the same lot have been already sold without any similar reported event.Preliminary investigation performed by r&d project manager.Shell covered in biological fluids, signs of extraction on pe liner.It is not possible to determine failure root cause.Clinical evaluation performed by medical affairs manager.Partial hip revision surgery (head, cup and liner) performed 3 years and 7 months after cementless total hip arthroplasty in an elderly woman ((b)(6)).Cup mobilization is visible in the image provided but no additional evaluation can be done due to low quality.The surgeon suspects the presence of a cyst or bone defect that cannot be confirmed on the basis of available information.The reason of this event cannot be determined.
 
Event or Problem Description
Revision surgery performed, 3 years and 7 months after primary surgery, due to cup loosening.Anterior approach used during the revision.Also the head, liner and the screws have been removed.The surgeon suspects the patient had a cyst or bone defect that collapsed causing the implant to move.

Brand Name
CUP: VERSAFITCUP CC TRIO ACETABULAR SHELL CC TRIO Ø 50
Common Device Name
ACETABULAR CUP
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key9510715
Report Number3005180920-2019-01105
Device Sequence Number209563
Product Code LZO
UDI-Device Identifier07630030807763
UDI-Public07630030807763
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K103352
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/10/2021
Device Catalogue Number01.26.45.0050
Device Lot Number157648
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2019
Initial Report FDA Received Date12/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR
Patient Weight90